MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SIXTER-RIGHT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO SIXTER-RIGHT *EA; SKIN/TISSUE HOOK
Model Number 214642
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: according to the information received, it was reported that customer bought the product on feb.21st.They complaint that instrument sixter does not close and opens poorly after single use.The device was received and inspected for any visual and functional anomalies.The shaft on the sixter is bent.The jaw at the distal tip did not function due to it was loose.To test its functionality, it was actioned, and the jaw did not close and open normally, confirming the reported failure.A manufacturing record evaluation was performed for the finished device lot number:21a02, and no nonconformances were identified.Based on the results, this complaint can be confirmed.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of 10 devices that were released to distribution.There were no details provided as to when this failure has occurred during the procedure; therefore, a definite root cause for this failure cannot be determined.The bent condition in the shaft considerably indicating excessive mechanical force being applied on the device during use.This issue was reviewed with the manufacturer; as a result, the possible root cause could be attributed when the safety shear pin has been broken, of excess force used on the device during use.As per ifu, hold grasping end of instrument firmly, and operate handles with care.Avoid touching the sharp cutting edge at the front face of the tube.Take special care when reintroducing the rod into the tube.The replacement shear pins are for use in repair of a broken shear pin in one of the reusable arthroscopy instruments.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in germany that postoperatively to an unknown surgery on an unknown date, it was observed that the arthro sixter-right device did not close and would open poorly after each use.During in-house engineering evaluation, it was determined that the shaft on the device was bent and the jaw at the distal tip did not function as it was loose.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11991110
Report Number1221934-2021-01870
Device Sequence Number16944316
Product Code NBH
UDI-Device Identifier10886705004232
UDI-Public10886705004232
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214642
Device Catalogue Number214642
Device Lot Number21A02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1